Alert archive / New York / Wind Chill Warnings in 2013

Wind Chill Warning 2, NWS Albany, NY

January 24, 2013Hamilton County, Herkimer County, New York

NWS Albany, NY issued this wind chill warning at Jan 24, 2013, 4:02 PM EST for Hamilton County, Herkimer County, New York. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2013, 4:02 PM EST (21:02 UTC)
Expired
Jan 25, 2013, 8:47 AM EST
In force
17 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS41 KALY 242102
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EST THU JAN 24 2013

NYZ032-033-251000-
/O.UPG.KALY.WC.Y.0001.000000T0000Z-130124T2300Z/
/O.NEW.KALY.WC.W.0002.130124T2102Z-130125T1500Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
402 PM EST THU JAN 24 2013

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...HAMILTON AND NORTHERN HERKIMER COUNTIES

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 30 TO 35 BELOW ZERO.

* TIMING...TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. FOR THOSE 
  VENTURING OUT...WEAR A WARM COAT...GLOVES AND COVER YOUR HEAD 
  TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. LIMIT AREAS OF 
  EXPOSED SKIN. DRESSING IN LAYERS CAN ALSO HELP PROTECT YOU 
  AGAINST THE COLD. LIMIT TIME OUTDOORS IF POSSIBLE.

* WINDS...NORTHWESTERLY AT 10 TO 15 MPH WITH SOME HIGHER GUSTS
  EXPECTED...DIMINISHING TO 5 TO 10 MPH EARLY FRIDAY MORNING.

* TEMPERATURES...MINIMUM TEMPERATURES OF 15 TO 25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

CTZ001-NYZ038>041-043-054-061-083-084-VTZ015-251000-
/O.EXB.KALY.WC.Y.0001.000000T0000Z-130125T1500Z/
NORTHERN LITCHFIELD-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WHITEHALL...GRANVILLE...HOOSICK FALLS...CHATHAM...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
402 PM EST THU JAN 24 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY.

* LOCATIONS...MOHAWK RIVER VALLEY...THE LAKE GEORGE SARATOGA
  REGIONS...TACONICS...SOUTHEAST VERMONT...AND THE LITCHFIELD
  HILLS.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 15 TO 25 BELOW.

* TIMING...TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. FOR THOSE 
  VENTURING OUT...WEAR A WARM COAT...GLOVES AND COVER YOUR HEAD 
  TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. LIMIT AREAS OF 
  EXPOSED SKIN. DRESSING IN LAYERS CAN ALSO HELP PROTECT YOU 
  AGAINST THE COLD. LIMIT TIME OUTDOORS IF POSSIBLE.

* WINDS...NORTHWESTERLY AT 10 TO 20 MPH WITH SOME HIGHER GUSTS
  EXPECTED...DIMINISHING TO 5 TO 10 MPH EARLY FRIDAY MORNING.

* TEMPERATURES...MINIMUM TEMPERATURES FALLING TO 5 TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MAZ001-025-NYZ042-047-048-051-058-082-VTZ013-014-251000-
/O.EXT.KALY.WC.Y.0001.000000T0000Z-130125T1500Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...WARRENSBURG...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
402 PM EST THU JAN 24 2013

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY...

* LOCATIONS...THE SCHOHARIE VALLEY...SOUTHERN
  ADIRONDACKS...NORTHEAST CATSKILLS AND HELDERBERGS...BERKSHIRES
  AND SOUTHWEST VERMONT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 15 TO 25 BELOW.

* TIMING...TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. FOR THOSE 
  VENTURING OUT...WEAR A WARM COAT...GLOVES AND COVER YOUR HEAD 
  TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. LIMIT AREAS OF 
  EXPOSED SKIN. DRESSING IN LAYERS CAN ALSO HELP PROTECT YOU 
  AGAINST THE COLD. LIMIT TIME OUTDOORS IF POSSIBLE.

* WINDS...NORTHWEST AT 10 TO 20 MPH WITH SOME HIGHER GUSTS
  EXPECTED...DIMINISHING TO 5 TO 10 MPH EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
3 follow-up statements
367 
WWUS41 KALY 250526
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1226 AM EST FRI JAN 25 2013

NYZ032-033-251500-
/O.CON.KALY.WC.W.0002.000000T0000Z-130125T1500Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
1226 AM EST FRI JAN 25 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...HAMILTON AND NORTHERN HERKIMER COUNTIES.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 25 TO 35 BELOW.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. FOR THOSE 
  VENTURING OUT...WEAR A WARM COAT...GLOVES AND COVER YOUR HEAD 
  TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. LIMIT AREAS OF 
  EXPOSED SKIN. DRESSING IN LAYERS CAN ALSO HELP PROTECT YOU 
  AGAINST THE COLD. LIMIT TIME OUTDOORS IF POSSIBLE.

* WINDS...NORTHWEST 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

CTZ001-MAZ001-025-NYZ038>043-047-048-051-054-058-061-082>084-
VTZ013>015-251500-
/O.CON.KALY.WC.Y.0001.000000T0000Z-130125T1500Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...
HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...NORTHVILLE...
MAYFIELD...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
1226 AM EST FRI JAN 25 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...MOHAWK VALLEY...SCHOHARIE VALLEY...HELDERBERGS...CENTRAL
  CATSKILLS...LAKE GEORGE SARATOGA REGION...NORTHERN AND CENTRAL
  TACONICS...BERKSHIRES...LITCHFIELD HILLS AND SOUTHERN VERMONT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 15 TO 25 BELOW.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. FOR THOSE 
  VENTURING OUT...WEAR A WARM COAT...GLOVES AND COVER YOUR HEAD 
  TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. LIMIT AREAS OF 
  EXPOSED SKIN. DRESSING IN LAYERS CAN ALSO HELP PROTECT YOU 
  AGAINST THE COLD. LIMIT TIME OUTDOORS IF POSSIBLE.

* WINDS...NORTHWEST AT 10 TO 15 MPH WITH SOME HIGHER GUSTS
  DIMINISHING TO 5 TO 10 MPH EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
115 
WWUS41 KALY 250956
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
456 AM EST FRI JAN 25 2013

NYZ032-033-251500-
/O.CON.KALY.WC.W.0002.000000T0000Z-130125T1500Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
456 AM EST FRI JAN 25 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...HAMILTON AND NORTHERN HERKIMER COUNTIES.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 20 TO 30 BELOW.

* TIMING...THIS MORNING.

* IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. FOR THOSE
  VENTURING OUT...WEAR A WARM COAT...GLOVES AND COVER YOUR HEAD TO
  PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. LIMIT AREAS OF
  EXPOSED SKIN. DRESSING IN LAYERS CAN ALSO HELP PROTECT YOU
  AGAINST THE COLD. LIMIT TIME OUTDOORS IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

CTZ001-MAZ001-025-NYZ038>043-047-048-051-054-058-061-082>084-
VTZ013>015-251500-
/O.CON.KALY.WC.Y.0001.000000T0000Z-130125T1500Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...
HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...NORTHVILLE...
MAYFIELD...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
456 AM EST FRI JAN 25 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...MOHAWK VALLEY...SCHOHARIE VALLEY...HELDERBERGS... 
  CENTRAL CATSKILLS...LAKE GEORGE SARATOGA REGION...NORTHERN AND 
  CENTRAL TACONICS...BERKSHIRES...LITCHFIELD HILLS AND SOUTHERN 
  VERMONT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 15 TO 20 BELOW.

* TIMING...THIS MORNING.

* IMPACTS...THREAT OF FROSTBITE AND HYPOTHERMIA. FOR THOSE 
  VENTURING OUT...WEAR A WARM COAT...GLOVES AND COVER YOUR HEAD 
  TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. LIMIT AREAS OF 
  EXPOSED SKIN. DRESSING IN LAYERS CAN ALSO HELP PROTECT YOU 
  AGAINST THE COLD. LIMIT TIME OUTDOORS IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
475 
WWUS41 KALY 251347
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
847 AM EST FRI JAN 25 2013


NYZ032-033-251500-
/O.CAN.KALY.WC.W.0002.000000T0000Z-130125T1500Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
847 AM EST FRI JAN 25 2013

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
CHILL WARNING.


$$

CTZ001-MAZ001-025-NYZ038>043-047-048-051-054-058-061-082>084-
VTZ013>015-251500-
/O.CAN.KALY.WC.Y.0001.000000T0000Z-130125T1500Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...
HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...NORTHVILLE...
MAYFIELD...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
847 AM EST FRI JAN 25 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
CHILL ADVISORY.


$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill warning went out at Jan 24, 12:30 PM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Jan 24, 12:30 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1230 PM EST THU JAN 24 2013

.SYNOPSIS...
ARCTIC AIR WILL REMAIN LOCKED OVER OUR REGION INTO THE WEEKEND.
FAST MOVING WEATHER SYSTEMS WILL CROSS THE REGION LATE TONIGHT AND
TOWARD THE END OF THE WEEK...BRINGING THE THREAT OF SNOW SHOWERS.
TEMPERATURES WILL BE MUCH BELOW NORMAL...MODERATING MONDAY AND
BEYOND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM EST...MOSTLY SUNNY SKIES CONTINUE ACROSS THE
REGION...WITH JUST SOME PATCHY HIGH AND MID LEVEL CLOUDS PASSING
ACROSS NORTHERN AREAS. TEMPS HAVE RISEN INTO THE LOWER TEENS IN
VALLEY REGIONS FROM ALBANY NORTH...AND GENERALLY INTO THE SINGLE
DIGITS ACROSS HIGHER ELEVATIONS...WITH TEMPS OF 15-20 IN VALLEY
AREAS SOUTH OF ALBANY. LOW LEVEL COLD ADVECTION...ALBEIT
WEAK...WILL CONTINUE FOR THIS AFTERNOON...SO ONLY EXPECT TEMPS TO
RISE ANOTHER 1-3 DEGREES FROM CURRENT LEVELS...YIELDING MAXES OF
10-15 IN VALLEYS FROM ALBANY NORTH...AND UPPER TEENS TO LOWER 20S
TO THE SOUTH...WHILE HIGHER ELEVATIONS GENERALLY ONLY REACH THE
SINGLE DIGITS TO NEAR 10 ABOVE.

WINDS ARE FINALLY BEGINNING TO INCREASE...AND SHOULD CONTINUE TO
DO SO THROUGH LATE AFTERNOON. THEREFORE...CURRENT IND CHILL
ADVISORIES WILL REMAIN IN EFFECT ACROSS HIGHER ELEVATIONS THROUGH
EARLY THIS EVENING.

THE LOW LEVEL HIGH PRESSURE RIDGE...WHICH ORIGINATES FROM CENTRAL
CANADA...WILL SLIDE SOUTHEASTWARD TONIGHT. THE CENTER OF THE HIGH
WILL PASS OVER THE OHIO VALLEY AND REACH THE SOUTHEAST COAST BY
12Z/FRIDAY. WIND WILL WEAKEN TONIGHT BUT TEMPERATURES WILL BE
BITTERLY COLD ONCE AGAIN WITH BELOW ZERO READINGS EXPECTED ACROSS
THE FORECAST AREA...SO WIND CHILL ADVISORIES WILL LIKELY BE
NEEDED AGAIN FOR TONIGHT IN MANY AREAS. THIS IS MENTIONED IN OUR
HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
GOOD DEGREE OF AGREEMENT IN THE MODEL SUITE DURING THIS PERIOD
(GFS/NAM/CMC).  FRI MORNING LARGE SFC HIGH ALONG THE THE EASTERN
SEABOARD WILL SLIDE OFFSHORE IN FAST ZONAL 500HPA FLOW...AS NEXT
IN THE SERIES OF SHORT WVS CARVE A NEW 500HPA TROF OVER NE USA.
FRI AFTN AND NT WK CLIPPER TYPE SFC LOW RACES ACROSS THE REGION.
AFTER SOME MORNING SUN...CLOUDS RAPIDLY OVERSPREAD RGN FRI...WITH
CHC OF -SN LATE FRI AFTN AND NT. MODEL QPF STILL REMAINS AROUND
0.10 LIQ EQUIV OR LESS. SO EVEN WITH 15-20 SWE 1-2 INCHES OF SNOW
TOPS.

AS THIS 500HPA TROF MOVES WELL OFFSHORE CYCLOGENESIS ENSUES OUT
OVER THE GULF STREAM...WELL OFFSHORE AND EAST OF FCA.

IN THE WAKE OF THE CLIPPER A SECONDARY ARCTIC CDFNT DROPS S
THROUGH THE RGN SAT MORNING. CAA IN COMBINATION WITH ADDITIONAL
500HPA SHORT WV PASSAGES...BRISK FLOW AND TRRN KEEP CLDS AND
-SHSN SCT OVER RGN...PARTICULARLY HIR TRRN. WITH MAINLY N-NE SFC
FLOW LAKE RESPONSE WILL BE MINIMAL OR WEST OF FCA. SAT NT LARGE SFC
HIGH SETTLES OVER EASTERN HALF OF THE NATION AS RIDGING BEGINS IN
MISS VLY AT 500HPA. SUN MORNING LOWS UNDER CLEAR CALM SKIES IN
ARCTIC HIGH SHOULD AGAIN PLUNGE TO DEEP FREEZE LEVELS FM -20F
NORTH TO NEAR ZERO SOUTH. IT GOES WITHOUT SAYING TEMPS FRI THROUGH
SUN WILL REMAIN WELL BLO NORMAL.

SUNDAY NIGHT SFC HIGH AXIS SHIFTS TO THE COAST AS 500HPA FLOW
TURNS WSW. BY DAYBREAK WMFNT HAS PUSHED INTO EASTERN OHIO
VLY...AND CLOUDS AHEAD OF IT ARRIVE OVER W PTNS OF FCA.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THE EFP WILL FEATURE A MILD PERIOD WITH QUICKLY MODERATING TEMPS.
AT 500HPA RIDGING IS OCCURRING OVER THE EASTERN HALF OF THE
NATION. SFC HIGH HAS MOVED OFFSHORE AND A RETURN FLOW HAS BCM EST
OVR THE EAST.

FIRST WMFNT PUSHES INTO RGN MONDAY.

WAA/ISENTROPIC LIFT -SN DEVELOPS ACROSS THE RGN MON AFTN AND NT. GFS
KEEPS LIQ EQUIV QPF UNDER 0.10...THE ECMWF PRODUCES AMOUNTS ON
ORDER OF 0.25.

2ND WMFNT SURGES N ON TUES AND TUES NT WITH ANOTHER SURGE OF
QPF...BUT BY THIS POINT TEMPS  WILL BE WARM ENOUGH FOR MOST TO
FALL AS RAIN.

THE EFP ENDS WITH A SHARP 500HPA RIDGE ALONG THE E SEABOARD...AND
A DIGGING TROF MOVING INTO THE GRTLKS. FCA IS FULLY INVOLVED IN
WARM SECTOR WED WITH WEAK CDFNT PASSAGE LATE WED. MUCH STRONGER
CDFNT AWAITS JUST BYND EFP.

ECMWF/GEM/GFS/HPC FAIRLY SIMILAR WITH THIS SCENARIO. A PERIOD OF
OUTRIGHT MILDER WX WITH CHC -SN MONDAY AND CHC -SHRA TUE/WED. HIGH
TEMPS WILL REACH MID 20S TO MID 30S MONDAY...AND 40S REST OF EFP.
WITH SOME 30S N AND LOW 50S SOUTH.

WILL POPULATE WITH OVERNIGHT HPC GRIDS...MAKING MINOR CHANGES TO
INCR POPS IF NEEDED MON/TUE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS ARE EXPECTED THRU 18Z FRIDAY.

A WEAKENING UPPER LOW WAS TRACKING OFF THE NEW ENGLAND COAST EARLY
THIS AFTERNOON.  RESIDUAL HIGH AND MID LEVEL CLOUDS WILL MOVE ACROSS
THE SKY FOR THE BALANCE OF THE DAYLIGHT HOURS.  HOWEVER...WITH THE
DEPARTURE OF THIS FEATURE...THE SURFACE GRADIENT IS EXPECTED TO
INCREASE.  THIS WILL RESULT WITH AN INCREASE IN WINDS AT THE SURFACE
WITH OCCASIONAL GUSTS AT OR OR ABOVE 20KTS.

SKIES SHOULD QUICKLY CLEAR THIS EVENING WITH WINDS ATTEMPTING TO
DECOUPLE.  THIS IS EXPECTED TO OCCUR AT KPOU/KGFL WITH KALB-KPSF
REMAINING WEST-NORTHWEST AT SPEEDS AROUND 10KTS OR LESS.  CLOUDS
WILL BE ON THE INCREASE TOWARD SUNRISE AS LOW PRESSURE NEAR LAKE
WINNIPEG TRACKS ACROSS THE GREAT LAKES AND INTO NEW ENGLAND FRIDAY
AFTERNOON.

OUTLOOK...
FRI AFTN...MAINLY VFR. INCREASING CHANCES FOR LIGHT SNOW.
FRI NT...MVFR/VFR. CHC SNOW. KPOU...SNOW LIKELY AND IFR POSSIBLE.
SAT-SUN...VFR. NO SIG WX.
MON...MAINLY VFR TRENDING TO MVFR. CHC -SN.

&&

.HYDROLOGY...
ANY PRECIPITATION THAT FALLS OVER THE NEXT FIVE DAYS IS EXPECTED TO
BE IN THE FORM OF SNOW AS AN ARCTIC AIR REMAINS IN CONTROL. TEMPERATURES
WILL AVERAGE WELL BELOW NORMAL THROUGH THE WEEKEND. PERSISTENT
COLD WILL CAUSE ICE TO FORM ON MOST BODIES OF WATER. THERE IS THE
POSSIBILITY FOR FREEZE UP ICE JAMS TO OCCUR ON SMALL STREAMS IN
NORTHERN AREAS. THIS COULD RESULT IN SOME MINOR LOCALIZED
FLOODING. TEMPERATURES WILL MODERATE IN THE NEW WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
WE ARE AT THE CLIMATOLOGICAL COLDEST TIME OF THE YEAR FOR OUR AREA.

NORMAL TEMPERATURES FOR JANUARY 24TH THROUGH 25TH:

ALBANY: HIGH 31. LOW 14.
GLENS FALLS: HIGH 29. LOW 7.
POUGHKEEPSIE: HIGH 36. LOW 15.
BENNINGTON: HIGH 31. LOW 11.
PITTSFIELD: HIGH 29. LOW 11.

RECORD LOWS FOR ALBANY (DAILY RECORDS DATE BACK TO 1874)
JANUARY 24TH... -17 DEGREES 1948
JANUARY 25TH... -12 DEGREES 1963

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WIND CHILL ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ032-033-
     042-047-048-051-058-082.
MA...WIND CHILL ADVISORY UNTIL 6 PM EST THIS EVENING FOR MAZ001-025.
VT...WIND CHILL ADVISORY UNTIL 6 PM EST THIS EVENING FOR VTZ013-014.

&&

SYNOPSIS...SNYDER
NEAR TERM...KL/BGM/IAA
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...IAA
HYDROLOGY...SNYDER
CLIMATE...WFO ALY
Hazardous weather outlook, Jan 24, 9:40 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
940 AM EST THU JAN 24 2013

MAZ001-025-NYZ032-033-042-047-048-051-058-082-VTZ013-014-251200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
WESTERN GREENE-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
940 AM EST THU JAN 24 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ADIRONDACKS...SCHOHARIE
VALLEY...HELDERBURGS...BERKSHIRES AND SOUTHERN GREEN MOUNTAINS OF
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

WIND CHILL ADVISORY OR WIND CHILL WARNINGS WILL LIKELY BE EXTENDED
OR NEEDED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ038>041-043-049-050-052>054-059>061-063>066-083-084-
VTZ015-251200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-EASTERN WINDHAM-
940 AM EST THU JAN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...MID AND LOWER HUDSON VALLEY...MOHAWK
VALLEY...TACONICS AND EASTERN WINDHAM COUNTY OF SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILLS MAY APPROACH DANGEROUSLY COLD VALUES AT TIMES AS
WINDS BECOME NORTHWESTERLY AND INCREASE TO 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

Nearby

Wind Chill Warnings in New York, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.